You are not currently logged in.
Access JSTOR through your library or other institution:
A Binomial-like Matrix Equation
Alin Bostan and Thierry Combot
The American Mathematical Monthly
Vol. 119, No. 7 (August‒September 2012), pp. 593-597
Published by: Mathematical Association of America
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.119.07.593
Page Count: 5
You can always find the topics here!Topics: Eigenvalues, Matrices, Polynomials, Algebra, Mathematical problems, Spectral theory, Eigenvectors
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
Abstract We show that a pair of matrices satisfying a certain algebraic identity, reminiscent of the binomial theorem, must have the same characteristic polynomial. This is a generalization of Problem 4 (11th grade) from the Romanian National Mathematical Olympiad 2011.
Copyright the Mathematical Association of America 2012